Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 31, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 14, 2000, 5:22 PM EDT for Miami-Dade County, Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 14, 2000, 5:22 PM EDT (21:22 UTC)
- Expired
- Aug 14, 2000, 5:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Miami-Dade County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 5:30 PM EDT | Hail 0.88 | Miami Intl, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.4 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
620 WUUS52 KMFL 142126 SVRMIA FLC025-142145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 522 PM EDT MON AUG 14 2000 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DADE COUNTY IN SOUTHEAST FLORIDA * UNTIL 545 PM EDT * AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF HIALEAH...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL LIKELY PRODUCE BRIEF WIND GUSTS OVER 50 MPH AND LARGE HAIL THE SIZE OF DIMES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 2596 8042 2585 8055 2566 8026 2585 8013 $$ WARNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:45 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 14, 2:45 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 245 PM EDT MON AUG 14 2000 500 MB SHORTWAVE TROUGH MOVING STEADILY DOWN THE STATE IS TRIGGERING WIDESPREAD THUNDERSTORMS OVER SOUTH CENTRAL FLORIDA EARLY THIS AFTERNOON. THIS ACTIVITY WILL LIKELY MOVE THROUGH SOUTH FLORIDA FROM LATE THIS AFTERNOON INTO THIS EVENING. TIMING IS SUCH THAT IN CONJUNCTION WITH MAX HEATING AND SEA BREEZE CONVERGENCE THUNDERSTORMS COULD BE LOCALLY STRONG WITH DOWNBURSTS OF 40 TO 50 MPH WITH SOME EVEN HIGHER. VERY COLD AIR ALOFT MEANS EVEN THE CHANCE OF HAIL. AFTER THE PASSAGE OF THIS SHORT WAVE...THE SYNOPTIC SCALE LIFT WILL BE EAST OF SOUTH FLORIDA TUESDAY AND WEDNESDAY...SO WILL GO BACK TO NEAR CLIMO POPS. SURFACE RIDGE REFORMS FROM SOUTH TO NORTH FLORIDA BY TUESDAY...BUT GRADIENT REMAINS WEAK ACROSS SOUTH FLORIDA UNTIL LATE WEDNESDAY AND THUS DO NOT SEE A COMPLETE SHIFT OF THE THUNDERSTORM REGIME ALONG THE SOUTHEAST COAST FROM AN AFTERNOON/EVENING TO NIGHT/MORNING UNTIL AFTER WEDNESDAY. THEREFORE SHOWERS AND THUNDERSTORMS IN SOUTHEAST FLORIDA COULD OOCUR MOST ANYTIME...BUT MOST LIKELY FROM MID MORNING THROUGH MID AFTERNOON. TEMPERATURES WILL BE NEAR NORMAL. MARINE... WINDS THROUGH TUESDAY NIGHT WILL BE LIGHT AND WILL TRANSITION FROM NORTHWEST TO NORTHEAST...EXCEPT FOR ONSHORE SEA BREEZE TUESDAY AFTERNOON. GRADIENT PICKS UP TO 10 TO 15 KNOTS ON WEDNESDAY AFTERNOON. EXTENDED... WEAK TROPICAL WAVE IN ATLANTIC NEAR 55W WILL APPROACH SOUTHEAST BAHAMAS WEDNESDAY...BUT THEN SLOWS DOWN AS IT MOVES TO THE NORTHWEST. MOST EFFECTS OF WAVE...IF ANY...REMAIN TO THE EAST OF SOUTH FLORIDA. MIA BB 077/091 077/091 078 063323 PBI BB 075/091 075/091 076 063323 .MIA...NONE.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:50 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 25 min |
| Aug 14, 6:08 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.